Levothyroxine 150mcg

Hi, recently had blood results back . tsh now at 6.6.. 9 weeks ago it was at 7.. And before that 16 I think?. Anybody know why. If I 'was' taking 125mcg , that my tsh number has slowed down this time?. It's only dropped from 7 to 6.6..

I'm now on 150 mcg as suggested by my doctor.. But what is this levo supposed to make u feel like as I don't feel any better St all. I don't hardly have any energy and today after taking 150(which I've only just started last week).. I feel crap.. I feel half asleep.. I certainly can't say that I feel amazing.

I dunno how much of it is menopause as well as Im in surgical menopause as had a hysterectomy 4.5 yrs ago and take hrt ..

Also why is it that after taking my levo I feel freezing cold not long after and also I feel really hungry after taking it like I can't wait to eat toast or whatever.. Is levo the only thing I can take for hypothyroidism? I. Seeing my doc later on so was wondering if ther d anything else I can ask to try as in not sure this medication is doing me much good.. What else could they give me ??

And why hasn't my tsh lowered so much this time compared to before

When first told, I was borderline she said. My level was at 11... Gave me 25mcg to take and afer about a month or so tested again and level was at 16. So they told me I had to get up to 100mcg which I had to do pretty quick within space of a week.

On 100mcg and tsh dropped to 11.. Then dropped to 7 (125mcg).. And now I was at 6.6 so told to take 150mcg - seems soom as I take that extra 25mcg I feel shit to start with).. but I just want to know : what am I meant to feel like?.

2 Replies

  • If you look at the thyroid Uk website you will find lots of helpful information.


    Do you high thyroid antibodies? If you do this means your thyroid problem is autoimmune and is called Hashimoto's. There are two sorts of thyroid antibodies TPO (thyroid peroxide) and TG (thyroglobulin) - you can have high levels in either or both. Have you been checked for both TPO AND TG antibodies? (sadly NHS almost never check TG ones.

    we have to start on low dose, for body to get use to it. stick on that for at least 6 weeks before another blood test to check your levels, and if necessary GP should only slowly increase up, usually in 25mcg steps. It has probably taken your body a long time to slow down and become hypo. You need to bring it back up slowly and carefully.

    This link helps explain that process


    The fact that you are now on a relatively high dose and still feeling rubbish suggests other issues are going on, it would be a good idea to ask for blood test to check your vitamin D, B12, folate and ferritin. When hypo, (especially with Hashimoto's) we can be low in these vitamins and minerals. They need to be at reasonable (usually above average) levels to help your thyroxine medication to work.

    Very few medics seem to understand that thyroid problems can have strong nutritional issues. Many Hashimoto's patients find changing to 100% gluten free diet can improve symptoms. Low stomach acid can be cause of low nutrition too.

    Definitely always aim to get printed copy of all your results (with the ranges - figures in brackets). Alternatively if your GP practice is organised, you can register for online access to your own medical records and this may give access to all your test results. (Not every surgery is able to do this yet, but it is planned /agreed that this should happen countywide ASAP)

    If you can not get GP to agree to these tests, then like many of us, you may have to resort to private blood tests. (I use thyroid plus eleven test from B horizon)


    When you take you thyroxine this needs to be always on an empty stomach and no food or drink (especially no tea or coffee) for an hour after. Many take their medication on waking, but some of us prefer taking at bedtime. Again no food or drink at least hour before and hour after. We are all different, you will have to find which suits you best both for convenience and best results.

    If you take any other medications these should be at least a few hours apart from the thyroxine (especially iron or calcium - minimum of 4 hours. Probably same applies to HRT - others may be able to advise)

    Different brands of thyroxine can suit some people better than others. Changing from brand to brand with each new prescriptions can, with some patients, vary how you feel and make getting better harder. So make a note of the brand you have, and assuming you get on with that one aim to always stick to it. Best to ask pharmacist and always check that it's correct brand before leaving the chemists

  • Hi jojo, I just read the statistic that one in six people do not do well on levo and personally prefer an NDT but people add T3 to their Levo and sometimes that improves the situation. Your HRT definitely affects your treatment. Your body tries to keep a balance and has counter balances so your results can differ. This man looks at the body holistically and gives great insight. You may need just progesterone. This short video shows how important you thyroid is to "feeling good". Dr. Bergman explains the adrenal connection.

You may also like...